1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Severe dilated cardiomyopathy as a consequence of Ecstasy intake (Mizia-Stec et al 2008)

Severe dilated cardiomyopathy as a consequence of Ecstasy intake (Mizia-Stec et al 2008)

  1. ThirdEyeFloond
    Cardiovascular Pathology
    Volume 17, Issue 4, July-August 2008, Pages 250-253

    Katarzyna Mizia-Stec, Zbigniew Gąsior, Romuald Wojnicz, Maciej Haberka, Marcin Mielczarek, Andrzej Wierzbicki, Katarzyna Pstraś, Marek Hartleb

    Abstract

    Dilated cardiomyopathy (DCM) is one of the most common causes of heart failure with a prevalence of 1:2500. There are several primary and secondary etiologic factors, including gene mutations, infection agents, particularly viruses, toxins, autoimmune, and systemic disorders, and pheochromocytoma, neuromuscular, metabolic, mitochondrial, and nutritional disorders. However, a precise diagnosis can be reached only in no more than 50% of all cases.

    Herein, we report a rare case of hepatic damage and severe DCM as a consequence of relatively popular socially used narcotic—Ecstasy (3,4-methylenedioxy-N-methylamphetamine [MDMA]).